MAUDE Adverse Event Report: NOVA BIOMEDICAL CORPORATION NOVA MAX LINK BLOOD GLUCOSE MONITOR

NOVA BIOMEDICAL CORPORATION NOVA MAX LINK BLOOD GLUCOSE MONITOR
Catalog Number 44585
Health Effect - Clinical Code No Information (3190)
Date of Event 10/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During the call to customer support, it was revealed that the consumer did not perform a control solution test for integrity before use their initial test strips as instructed in our directions for use.A control solution test was performed while troubleshooting with customer support showing the test strips to fall out of range.The difference in the consumer's readings was determined to be clinically significant.Per label copy/ package insert - high or low blood glucose results can indicate potentially serious medical conditions.In case of an unexpected result, you should repeat the test using a new test strip.If the result is still unexpected, or the reading is not consistent with how you feel, contact your hcp and treat as prescribed.Any change in the treatment of your diabetes should be discussed with your hcp.Nova max test strip insert- quality control - checking the system control solution test: the nova max control solution is used as a quality control check to make sure that your blood glucose monitor and the nova max glucose test strips are working correctly.Do a control solution test: each time you open a new vial of test strips.- storage and handling keep the nova max glucose test strips vial tightly closed when not in use.Test strips should be stored only in the original vial.Meter and test strips are expected to be returned for evaluation.
 
Event or Problem Description
Complainant reported to nova biomedical a concern about a discrepancy between her readings.
 
Additional Manufacturer Narrative
Complaint could not be confirmed.Failure analysis of the returned nova max link blood glucose meter revealed the device to be within product specification no performance failure was found.The complainant did not return the blood glucose test strips in question, qa retain test strips from the same lot were utilized to complete the investigation.Use of the consumer nova max link device and the qa strips from the identified lot did not reveal any performance failure.Results obtained were within specification.The dhr was complete and contained all relevant data indicating the product put into finished goods met all specifications.

Brand Name
NOVA MAX LINK BLOOD GLUCOSE MONITOR
Common Device Name
BLOOD GLUCOSE MONITOR
Manufacturer (Section D)
NOVA BIOMEDICAL CORPORATION
200 prosopect street
waltham MA 02454
MDR Report Key6995657
Report Number3004193489-2017-00031
Device Sequence Number11014238
Product Code NBW
UDI-Device Identifier00385480445856
UDI-Public00385480445856
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K040603
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 10/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/30/2019
Device Catalogue Number44585
Device Lot Number1020817102
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/27/2017
Supplement Date Received by Manufacturer10/27/2017
Initial Report FDA Received Date11/02/2017
Supplement Report FDA Received Date11/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1